Alert archive / Oregon / Frost Advisories in 2017
Frost Advisory 2, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jan 11, 2017, 8:55 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 13, 2017, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 8:55 PM PST (04:55 UTC)
- In effect from
- Jan 13, 2017, 12:00 AM PST
- Expired
- Jan 13, 2017, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS76 KMFR 120455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 PM PST WED JAN 11 2017 ...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY... .A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST THURSDAY AND FRIDAY MORNINGS. TEMPERATURES ARE LIKELY TO BE COLDEST ON FRIDAY MORNING. ORZ021-121700- /O.NEW.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.NEW.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FZ.W.0003.170112T0800Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 855 PM PST WED JAN 11 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... TEMPERATURES ALONG THE SOUTH CENTRAL OREGON COAST WILL DROP TO NEAR OR BELOW FREEZING TONIGHT THEN MORE WIDESPREAD FREEZING IS EXPECTED THURSDAY NIGHT. * TEMPERATURE IN THE FROST ADVISORY...33 TO 36. * TEMPERATURE IN THE FREEZE WARNING...29 TO 32. * LOCATIONS IN THE FROST ADVISORY TONIGHT...REEDSPORT... LAKESIDE... BANDON. * LOCATIONS IN THE FREEZE WARNING TONIGHT...COOS BAY... CHARLESTON... AND NORTH BEND. * LOCATIONS IN THE FROST ADVISORY THURSDAY NIGHT...BEACHES. * LOCATIONS IN THE FREEZE WARNING THURSDAY NIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-121700- /O.NEW.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.NEW.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 855 PM PST WED JAN 11 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... TEMPERATURES ALONG THE CURRY COUNTY COAST WILL DROP TO NEAR FREEZING TONIGHT THEN COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH A MORE WIDESPREAD FROST AND LOCAL FREEZING. * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DW
5 follow-up statements
694 WWUS76 KMFR 121159 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 AM PST THU JAN 12 2017 ...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY... .A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST THURSDAY AND FRIDAY MORNINGS. TEMPERATURES ARE LIKELY TO BE COLDEST ON FRIDAY MORNING. ORZ022-130000- /O.CAN.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 359 AM PST THU JAN 12 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE WARNING. * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-130000- /O.CON.KMFR.FZ.W.0003.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 359 AM PST THU JAN 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING...27 TO 32. * LOCATIONS IN THE FROST ADVISORY TONIGHT...REEDSPORT... LAKESIDE... BANDON. * LOCATIONS IN THE FREEZE WARNING TONIGHT...COOS BAY... CHARLESTON... AND NORTH BEND. * LOCATIONS IN THE FROST ADVISORY THURSDAY NIGHT...DENMARK. * LOCATIONS IN THE FREEZE WARNING THURSDAY NIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
668 WWUS76 KMFR 121644 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 844 AM PST THU JAN 12 2017 .THE FREEZE WARNING AND FROST ADVISORY FOR THIS MORNING WILL EXPIRE AT 9:00 AM. ANOTHER FREEZE WARNING AND FROST ADVISORY WILL GO INTO EFFECT TONIGHT. ORZ021-130445- /O.EXP.KMFR.FZ.W.0003.000000T0000Z-170112T1700Z/ /O.EXP.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 844 AM PST THU JAN 12 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING...27 TO 32. * LOCATIONS IN THE FREEZE WARNING TONIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST, INCLUDING COOS BAY... CHARLESTON... REEDSPORT. * LOCATIONS IN THE FROST ADVISORY TONIGHT...DENMARK. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-130445- /O.EXP.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 844 AM PST THU JAN 12 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
405 WWUS76 KMFR 122204 AAC NPWMFR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PST THU JAN 12 2017 ...AIR STAGNATION ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY FOR INLAND VALLEYS AND FREEZE WARNING AND FROST ADVISORY FOR THE COAST TONIGHT... .HIGH PRESSURE ALOFT AND COLD SURFACE TEMPERATURES WILL LEAD TO A SURFACE INVERSION IN VALLEYS. COMBINED WITH LIMITED VERTICAL MIXING THIS WILL CAUSE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. ORZ021-131015- /O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD 204 PM PST THU JAN 12 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING...27 TO 32. * LOCATIONS IN THE FREEZE WARNING TONIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST... INCLUDING COOS BAY... CHARLESTON... REEDSPORT. * LOCATIONS IN THE FROST ADVISORY TONIGHT...DENMARK. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029-131015- /O.NEW.KMFR.AS.Y.0001.170113T0300Z-170115T0300Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 204 PM PST THU JAN 12 2017 ...AIR STAGNATION ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED AN AIR STAGNATION ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY. * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...THE VALLEYS OF KLAMATH COUNTY INCLUDING KLAMATH FALLS. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ024-026-131015- /O.NEW.KMFR.AS.Y.0001.170113T0300Z-170115T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 204 PM PST THU JAN 12 2017 ...AIR STAGNATION ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED AN AIR STAGNATION ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY. * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...MEDFORD...GRANTS PASS...MERLIN...CAVE JUNCTION...GOLD HILL...WILLIAMS...ASHLAND * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ022-131015- /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 204 PM PST THU JAN 12 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
531 WWUS76 KMFR 131016 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 7 PM PST SATURDAY FOR INLAND VALLEYS AND FREEZE WARNING AND FROST ADVISORY FOR THE COAST THIS MORNING... .HIGH PRESSURE ALOFT AND COLD SURFACE TEMPERATURES WILL LEAD TO A SURFACE INVERSION IN VALLEYS. THIS WILL RESULT IN LIMITED VERTICAL MIXING AND CAUSE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. ANOTHER ROUND OF FREEZING TEMPERATURES IS POSSIBLE TONIGHT AT PORTIONS OF THE COOS COUNTY COAST. ORZ021-132315- /O.NEW.KMFR.FZ.A.0002.170114T0800Z-170114T1600Z/ /O.CON.KMFR.FZ.W.0004.000000T0000Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0002.000000T0000Z-170113T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD 216 AM PST FRI JAN 13 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING AND FREEZE WATCH...27 TO 32. * LOCATIONS IN THE FREEZE WARNING THIS MORNING...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST...INCLUDING COOS BAY... CHARLESTON...REEDSPORT. * LOCATIONS IN THE FROST ADVISORY THIS MORNING...DENMARK. * LOCATIONS IN THE FREEZE WATCH...CHARLESTON...NORTH BEND. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-132315- /O.EXA.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 216 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED AN AIR STAGNATION ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST SATURDAY. * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...ROSEBURG...SUTHERLIN. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ022-131700- /O.CON.KMFR.FR.Y.0002.000000T0000Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 216 AM PST FRI JAN 13 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS...GOLD BEACH...OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029-132315- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 216 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...THE VALLEYS OF KLAMATH COUNTY INCLUDING KLAMATH FALLS. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ024-026-132315- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 216 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...MEDFORD...GRANTS PASS...MERLIN...CAVE JUNCTION...GOLD HILL...WILLIAMS...ASHLAND * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
028 WWUS76 KMFR 131655 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 7 PM PST SATURDAY FOR INLAND VALLEYS... ...FREEZE WARNING AND FROST ADVISORY FOR THE COAST WILL EXPIRE AT 9 AM PST... ...FREEZE WATCH REMAINS IN EFFECT FOR THE COAST NORTH OF CAPE BLANCO SATURDAY MORNING... .HIGH PRESSURE ALOFT AND COLD SURFACE TEMPERATURES WILL LEAD TO A SURFACE INVERSION OVER THE VALLEYS. THIS WILL LIMIT MIXING AND AIR QUALITY COULD BE DIMINISHED IN THE INDICATED VALLEYS. FREEZING TEMPERATURES MAY AFFECT THE COAST NORTH OF CAPE BLANCO AGAIN SATURDAY MORNING. ORZ021-140500- /O.EXP.KMFR.FZ.W.0004.000000T0000Z-170113T1700Z/ /O.EXP.KMFR.FR.Y.0002.000000T0000Z-170113T1700Z/ /O.CON.KMFR.FZ.A.0002.170114T0800Z-170114T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD 855 AM PST FRI JAN 13 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING AND FREEZE WATCH...27 TO 32. * LOCATIONS IN THE FREEZE WARNING THIS MORNING...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST...INCLUDING COOS BAY... CHARLESTON...REEDSPORT. * LOCATIONS IN THE FROST ADVISORY THIS MORNING...DENMARK. * LOCATIONS IN THE FREEZE WATCH...CHARLESTON...NORTH BEND. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-131800- /O.EXP.KMFR.FR.Y.0002.000000T0000Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 855 AM PST FRI JAN 13 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. $$ ORZ029-140500- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 855 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...THE VALLEYS OF KLAMATH COUNTY INCLUDING KLAMATH FALLS. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ024-026-140500- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 855 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...MEDFORD...GRANTS PASS...MERLIN...CAVE JUNCTION...GOLD HILL...WILLIAMS...ASHLAND * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023-140500- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 855 AM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...ROSEBURG...SUTHERLIN. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jan 11, 2:25 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 11, 2:25 PM PST, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Medford OR
225 PM PST Wed Jan 11 2017
.DISCUSSION...
SHORT TERM...Scattered showers will continue over our CWA
tonight... and diminish by tomorrow morning. Snow levels should
hover around 2000 feet... though lower in the Coastal Range. Snow
is possible at the valley floor in the Illinois Valley, though
snow amounts should be under an inch.
A ridge will begin building over the PacNW... which will bring dry,
cold conditions with easterly flow starting tomorrow, and
continuing until the weekend. Expect overnight lows tonight to be
5 to 10 degrees below normal in most areas... and up 15 degrees
below normal east of the Cascades. Most of the coast is under
either freeze warning or frost advisory tonight. Patchy freezing
fog is expected in west side valleys early tomorrow morning, and
during the next several mornings due to stable conditions and
moisture availability. Overnight lows Thursday into Friday will be
around 10 degrees below normal west of the Cascades, and 15 to 25
degrees below normal in the Cascades and east. Dry weather will
continue, but temperatures will begin to warm Friday into
Saturday. -MSC
LONG TERM...Sunday morning through Wednesday night...the extended
period continues with the quiet weather from the short term.
A shortwave disturbance will ride over the upper level ridge in
place Sunday, but models have trended weaker with any moisture
associated with this shortwave. It's more likely that we'll just see
some increased high level cloud cover instead of precipitation, so
have removed mention of showers at the coast for this time. The
upper level ridge axis rebounds behind this shortwave with the axis
extending off the coast and reaching into British Columbia. Monday
also looks to be quiet as the ridge moves inland. The EC shows a
stronger shortwave behind the ridge and brushes a weak front through
the northern portions of the forecast area. The GFS on the other
hand, keeps it dry through Monday night. Even if the EC is right, it
looks like rain amounts would be light and focused mainly along the
coast and north of the Umpqua Divide. Once the ridge moves off to
the east Monday night, the storm door will open again.
Confidence is increasing in the wet, active pattern that will resume
on Tuesday. A lot can change between now and then in regards to
timing and details, but currently it looks like heavy rain and
strong winds will be in place by Tuesday morning. Snow levels will
be high during this time, around 8,000 feet, which could lead to
another round of flooding concerns. However, the soggy pattern looks
to continue through the end of the week and the models are currently
trending lower with snow levels as the week progresses on. This
could result in snow at lower elevations which could alleviate the
flooding threat. However, it's too soon to delve into specifics at
this time. So this will be something to watch and fine tune as
details become more clear. In the meantime, enjoy the break in the
weather! /BR-y
&&
.AVIATION...11/18Z TAF CYCLE...Widespread MVFR conditions with
terrain obscurations will likely continue for the rest of the
morning and into the early afternoon. Conditions may improve between
the scattered showers that are expected to linger through late
afternoon into the evening. Snow levels will linger around 2500 feet
through the day, lowering tonight as conditions begin to dry out.
With all the recent moisture, clearing skies, and stable conditions
developing over the area overnight, expect IFR/LIFR fog and low
clouds to develop in the valleys west of the Cascades. /BR-y
&&
.MARINE...Updated 130 PM PST Wednesday 11 January 2017...Seas
continue to subside today, and hazardous seas warnings have been
downgraded to small craft advisories. Seas will diminish below small
craft conditions this evening. Then we'll enter of a period of calmer
weather with lighter north winds and subdued seas from Thursday into
Saturday...with the exception of moderate north winds approaching
advisory strength in the far southern portion of the waters Thursday
afternoon and evening. A building long period west swell up to 19
seconds is expected Saturday night and may become high on Sunday
ahead of a weakening front. Strong south winds and a larger west
swell may return Tuesday and Wednesday. -Wright
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 4 PM PST this afternoon ABOVE 3000
FEET for for ORZ025-027-028.
Frost Advisory from midnight tonight to 9 AM PST Thursday for
ORZ021-022.
Winter Weather Advisory until 4 PM PST this afternoon ABOVE 2500
FEET for for ORZ023-024-026.
Freeze Warning from midnight tonight to 9 AM PST Thursday for
ORZ021.
CA...Winter Weather Advisory until 4 PM PST this afternoon ABOVE 2500
FEET for for CAZ080.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas until 10 PM PST this
evening for PZZ350-356-370-376.
MSC/BR-y/TRWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:55 PM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 36 hr |
| Jan 11, 10:38 PM PST | Small Craft Advisory | MFR | 26 hr | |
| Jan 12, 2:04 PM PST | Air Stagnation Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 5 days |
Nearby
Frost Advisories in Oregon, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.